Early Career Investigators

DF/HCC Celebration of Early Career Investigators in Cancer Research

Early career investigators are a unique reservoir of new ideas, innovation, and excellence in cancer research. To celebrate this, we welcome you to join the 11th Annual DF/HCC Celebration of Early Investigators in Cancer Research. This symposium will showcase the talent of early career investigators at the Dana-Farber/Harvard Cancer Center (DF/HCC) who work in several areas of population science, including epidemiology, biostatistics, outcomes, diversity, and survivorship. We invite all members of the public to attend the event. We also invite students, post-docs, residents, clinical fellows, and early career investigators to submit abstracts for consideration as oral or poster presentations. We look forward to an exciting afternoon of discussion, sharing new discoveries, and building new collaborations. Lorelei Mucci, ScD (HSPH), Giovanni Parmigiani, PhD (DFCI), Erica Feick (DFCI), Bailey Vaselkiv (HSPH), and Hannah Guard (HSPH).

This event will be held at Dana-Farber Cancer Institute in the Yawkey Conference Center. Currently, the event will be broadcast live without any recording option. All speakers must attend in person. Adjustments to the event status will be considered if there are changes to masking regulations.

LINK TO LIVESTREAM

2024 Award Winners

 

Best Oral Presentation:

Vineet Raghu

Most Innovative Idea:

Connor Grady

Best Poster Presentation:

Tavor Baharav

2024 Agenda

JANUARY 31, 2024

1:00 – 1:05 pm
5 minutes

Introductions 

Ramesh Shivdasani, MD, PhD, Deputy Director of the DF/HCC
Laurie Glimcher, MD, President and CEO of the Dana-Farber Cancer Institute
Giovanni Parmigiani, PhD, Associate Director of the Population Science Programs at the DF/HCC

1:05 – 1:45 pm
40 minutes

 

Keynote Speaker

 

Jeff Leek, PhD
Chief Data Officer, Vice President, and J Orin Edson Foundation Chair of Biostatistics at the Fred Hutchinson Cancer Center

 

Talk Title: "Taking Calculated Career Risks to Impact the World Through Data Science”
Abstract: I completed my PhD in Biostatistics in 2007 at the University of Washington and the central goal of my career has been to “build things to help people”. Starting with the completion of my PhD I’ve taken a series of calculated career risks to tackle big challenges – including taking a wet-lab postdoc from a dry lab; starting a widely read blog; creating multiple data science series on Coursera; starting a not-for-profit data science training program; founding several companies; and most recently taking on the role of Chief Data Officer at the Fred Hutch Cancer Center. I’ll discuss the excitement, and challenges of doing big, hard things in cancer research (and elsewhere); as well as the critical role mentors, supporters, and colleagues have played in my kind of weird career possible.  

1:45 – 2:35 pm
50 minutes

Oral Presentation (Part 1)

Remarks from Lee Nadler, MD, Director of PATHFINDER
Miranda Lam, MD, MBA: Trends and Variation in Spending for Radiation Treatment Episodes for Medicare Patients with Cancer
Elizabeth Allen, MS, MPH: Ultra-processed Food Consumption Among Cancer Survivors, NHANES 1999-2018
Cami Christopher, MPH: Effects of a circuit, interval-based exercise program on vascular function among cancer survivors
Connor Grady, MPH: Time-to-event endpoints in chimeric antigen receptor T-cell (CAR-T) cancer clinical trials: a review of use and definitions
Remarks on the CURE Program from Karen Burns White, MS, Deputy Associate Director, Initiative to Eliminate Cancer Disparities, Dana-Farber/Harvard Cancer Center  |  Learn more about the DF/HCC CURE Program

2:35-2:50 pm
15 minutes

Break

2:50-3:30 pm
40 minutes

Oral Presentation (Part 2)

Jennifer Mongiovi, PhD, MS: Metabolomic profiles associated with breastfeeding and subsequent ovarian cancer risk
Manan Nayak, PhD: Exploring ‘The Healthy Immigrant Effect’ Among Elderly Asians with Cancer: A Nationwide Population-based Assessment
Vineet Raghu, PhD: Lung Cancer Risk Using Never Smokers’ Chest X-Rays: Validation of a Deep Learning-based Model
Anqi Wang, PhD, ScM, MBBS: Association of polygenic risk score and prostate tumor biomarkers with lethal prostate cancer

3:30– 4:10 pm
40 minutes 

Panel Discussion – The Future of Cancer Population Science

Jeff Leek (FHCC), Hermioni Amonoo, MD (BWH), Mingyang Song, MBBS, ScD (MGH), Lida Hariri, MD, PhD (MGH), and Elecia Miller (City of Lawrence)
Moderated by Lorelei Mucci, ScD, MPH (HSPH)

4:10– 5:00 pm
50 minutes 

Poster Session and Reception
[Poster Abstract Booklet]

Tavor Baharav, PhD: SPLASH: A statistical, reference-free genomic algorithm unifies biological discovery [Poster]
Simone Cuomo: Impact of a 16-Week Multimodal Exercise Intervention on Sarcopenia in Breast, Prostate and Colorectal Cancer Survivors  [Poster]
Jingwen Dong, MBBS: Alcohol intake and renal cell cancer risk: a pooled analysis of 27 cohort studies  [Poster]​​​​​​​
Morgan Harper, BS: Screening Barriers and Facilitators to Nourishment and Exercise among Pediatric Brain Tumor Survivors  [Poster]​​​​​​​
Aimee Huang, MD, MPH: Prostate cancer screening patterns and behavior among sexual and gender minority (SGM) people 2020-2022  [Poster]​​​​​​​
Nan Lin, PhD: Pre-surgical blood metabolites associated with ovarian cancer prognosis  [Poster]​​​​​​​
Mannan Nouri, PhD: Phosphorylation proximal to the FOXA1 Histone Binding Domain Promotes Access to the AR Cistrome by Ligand Independent Androgen Receptor Variants in Enzalutamide Treated Cells  [Poster]​​​​​​​
Zhiyu Qian, MD: Climate Change Perception and Its Association with Cancer Screening Intent  [Poster]​​​​​​​
Minh Tran: The prevalence of sarcopenia in patients with non-metastatic pancreatic cancer  [Poster]​​​​​​​
Kelcie Willis, PhD: Unlocking adherence to adjuvant endocrine therapy: Baseline characteristics that moderate the effect of a behavioral intervention in women with nonmetastatic breast cancer  [Poster]​​​​​​​
Sayeda Yasmin-Karim, MD, MS, PhD: Using advanced information and communication technologies to advance early diagnosis in oncology to eliminate later adversity  [Poster​​​​​​​]

5:00 pm

Award Announcement